zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Uniform asymptotic expansions for Charlier polynomials. (English) Zbl 0991.41020
The author investigates the asymptotic behavior of the Charlier polynomials $C_n^{(a)}$ as $n \to \infty $. The polynomials $C_n^{(a)}$ are not regarded as functions of $x$ with $a$ as a parameter, but rather with the roles reversed via a second-order linear differential equation in which $a$ is the (real or complex valued) independent variable and $x$ is a parameter.

MSC:
41A60Asymptotic approximations, asymptotic expansions (steepest descent, etc.)
33C45Orthogonal polynomials and functions of hypergeometric type
34E20Asymptotic singular perturbations, turning point theory, WKB methods (ODE)
WorldCat.org
Full Text: DOI
References:
[1] Boyd, W. G. C.; Dunster, T. M.: Uniform asymptotic solutions of a class of second-order linear differential equations having a turning point and a regular singularity, with an application to Legendre functions. SIAM J. Math. anal. 17, 422-450 (1986) · Zbl 0591.34048
[2] Chihara, T. S.: An introduction to orthogonal polynomials. (1978) · Zbl 0389.33008
[3] Goh, W. M. Y.: Plancherel--rotach asymptotics for the Charlier polynomials. Constr. approx. 14, 151-168 (1998) · Zbl 0894.33004
[4] Maejima, M.; Van Assche, W.: Probabilistic proofs of asymptotic formulas for some classical polynomials. Math. proc. Cambridge philos. Soc. 97, 499-510 (1985) · Zbl 0557.33006
[5] Olver, F. W. J.: Asymptotics and special functions. (1974) · Zbl 0303.41035
[6] Rui, B.; Wong, R.: Uniform asymptotic expansion of Charlier polynomials. Methods appl. Anal. 1, 109-134 (1994) · Zbl 0846.41025
[7] Szego?, G.: Orthogonal polynomials. Colloquim publications 23 (1975)